Alert archive / Nevada / Flash Flood Warnings in 1999
Flash Flood Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 8, 1999, 9:34 AM PDT for Esmeralda County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 1999, 9:34 AM PDT (16:34 UTC)
- Expired
- Jul 8, 1999, 12:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Esmeralda County, NV
The radar
The San Joaquin Valley radar (KHNX), 241 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 4.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 081635 FFWLAS NVC003-009-081935- FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 934 AM PDT THU JUL 8 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTHERN SOUTHERN NEVADA EXTREME WESTERN CLARK CLARK COUNTY THIS INCLUDES THE FOLLOWING LOCATIONS...PAHRUMP AND AMARGOSA VALLEY * UNTIL 1230 PM PDT * AT 920 AM PDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS FROM AMARGOSA VALLEY TO JUST EAST OF PAHRUMP. THESE STORMS WERE PRODUCING RAINFALL RATES UP TO 2.0 INCHES PER HOUR. * THE RUNOFF FROM THESE STORMS WILL AFFECT AND CAUSE FLOODING ON WASHES AND ROADS IN THE ABOVE AREA INCLUDING HIGHWAY 160. THE RAIN WAS PRODUCING MINOR STREET FLOODING IN PAHRUMP AT AROUND 900 AM AND WITH RAINFALL CONTINUING...CONDITIONS ARE EXPECTED TO WORSEN THROUGH THE MORNING. * A FLASH FLOOD WARNING MEANS THAT FLOODING IS ALREADY OCCURRING OR IS IMMINENT IN THE WARNING AREA. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 4:25 AM PDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jul 8, 4:25 AM PDT, 5 hours 9 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 425 AM PDT THU JUL 8 1999 SYNOPSIS...HIGH PRESSURE CENTERED OVER COLORADO WILL MOVE OVER THE DESERT SOUTHWEST BY THIS WEEKEND. THE AIR MASS WILL REMAIN SUFFICIENTLY MOIST AND UNSTABLE FOR AFTERNOON AND EVENING THUNDERSTORMS. DAYTIME TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL. DISCUSSION...THUNDERSTORMS WITH VERY HEAVY RAIN HAVE DEVELOPED OVER PORTIONS OF SOUTH-CENTRAL AND EXTREME SOUTHERN NEVADA THIS MORNING...PRODUCING RAINFALL OF 1.5 TO 3.0 INCHES PER HOUR. THUS... HAVE ISSUED A FLASH FLOOD WATCH FOR MUCH OF THE CWA EXCEPT FOR THE FAR NORTHWEST PORTIONS. BASED ON MODEL AND PLOT DATA...A SOLID SYNOPTIC-SCALE FOCUS FOR ORGANIZED THUNDERSTORMS IS LACKING THIS AFTERNOON AND EVENING... EXCEPT FOR THE DEFORMATION ZONE CURRENTLY DRAPED OVER SOUTHERN NEVADA BETWEEN THE EASTERLY WAVE OVER SOUTHERN CALIFORNIA AND THE WESTERLY FLOW OVER NORTHERN NEVADA THIS MORNING. AS THE EASTERLY WAVE MOVES WEST TODAY...I SUSPECT THIS FORCING WILL DECREASE. HOWEVER...WE WILL HAVE MORE SUNSHINE TO WORK WITH THAN YESTERDAY. THIS WILL GIVE WAY TO VERY EFFICIENT RAIN-PRODUCING STORMS TODAY GIVEN THE VERY MOIST STATE OF THE AIRMASS OVER SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. MODELS DIFFER WITH THE PLACEMENT OF THE HIGH CENTER AND THIS IS THE MAIN POINT OF CONTENTION BETWEEN THE MODELS. HOWEVER...THE POINT IS MOOT AS THE MOIST STATE OF THE AIRMASS WILL LEAD TO THUNDERSTORM DEVELOPMENT OVER JUST ABOUT ALL OF THE CWA. A PERSISTENCE FORECAST IN THE EXTENDED PERIOD IS THE SAFEST BET GIVEN THE MODEL UNCERTAINTY OF THE RIDGE POSITION. JAH .LAS...A FLASH FLOOD WATCH HAS BEEN ISSUED. PLEASE REFER TO THE LATEST RNOFFALAS STATEMENT FOR DETAILS.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:11 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Jul 8, 5:00 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Jul 8, 6:55 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Jul 8, 9:10 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 4 hr |
| Jul 8, 9:34 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 8, 11:15 AM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Jul 8, 12:40 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 8, 1:35 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 8, 1:35 PM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Jul 8, 2:45 PM PDT | Flash Flood Warning | VEF | Clark | 15 min |
Nearby
Flash Flood Warnings in Nevada, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.